# SDR CA140326018

- Difficulty date: March 25, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Aerosp ATR 42-300
- Aircraft time: 49,518 hours
- Engine: Pwa PW120
- Propeller: Hamstd 14SF5
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Landing Gear
- Condition: Failed
- Stage of operation: CL
- How discovered: 9
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) EXCESIVE NR OF FAILURES WITH THE LANDING GEAR SYS FOR THE PAST 50 DAYS.  ON FEB 7, 2014 ON DEPARTURE, AFTER ALL GEARS SHOWED UP AND LIGHT OUT, NOSE GEAR UNLOCKED AND RED ON BOTH PANELS. CREW CYCLED GEAR THEN NOSE GEAR OK, BUT BOTH MAINS WOULD NOT RETRACT.  MAINTENANCE PERFORMED FUNCTIONAL CHECKS AND INSPECTED THE WHOLE SYS.  LANDING GEAR SELECTOR VALVE AND NLG UPLOCK BOX REPLACED. GEAR SWINGS PERFORMED AND SYS FOUND SERVICEABLE.  ON FEB 16, 2014 TEMPORARY NOSE GEAR UNLOCK IN CRUISE,  FLIGHT AT FL 210 ACCOMPANIED BY MASTER WARNING.  CREW COMPLETED GEAR CYCLE, GEAR VERY SLOW TO RETRACT WITH GREEN SYS PRESSURE FLUCTUATING FROM 2000 PSI TO 3000 PSI, CREW USED MEL 32-31-3A. MAINTENANCE INSPECTED THE WIRING AND FOUND CHAFED WIRE. WIRE REPAIRED. SYS GROUND CHECKED SERVICEABLE. TEST FLIGHT SATISFACTORY.  ON MAR 11, 2014 NOSE WHEEL POPPED OUT OF WHEEL BAY BRIEFLY IN CRUISE. GEAR EXTENDED NORMAL FOR LANDING. CREW USED MEL 32-31-3A. MAINTENANCE REPLACED PSEU AND MLG ACTUATOR. T/S OF LANDING GEAR WIRING CURCUITS CARRIED OUT NO FAULTS FOUND.  AT THIS POINT THE MFG WAS INVOLVED. RECOMMENDATION OF MFG, HYDRAULIC PRESSURE MODULE REPLACED. TEST FLIGHT SATISFACTORY.  ON MAR 25, 2014 MAIN LANDING GEAR WOULD NOT RETRACT ON TAKEOFF.  RED UNSAFE AND GREEN DOWNLOCK LIGHTS FOR MAIN GEAR ILLUMINATED ON BOTH PANELS. GREEN HYDRAULIC PRESSURE CYCLING FROM 2000 PSI TO 3000 PSI ACCOMPANIED WITH BANGING NOISE. FLIGHT CONTINUED TO MAIN BASE WITH EXTENDED LANDING GEAR.  PUMP AND MOTOR FOR THE GREEN HYDRAULIC SYS REPLACED, LT AND RT UPLOCK BOXES REPLACED. GEAR EXTENSION AND RETRACTION CARRIED OUT.
